Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 460, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 10, 2008, 7:20 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2008, 7:20 PM MDT (01:20 UTC)
- Expired
- Sep 10, 2008, 8:00 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Arthur County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 7:38 PM MDT | HAIL 1.25 | Arthur, NE | STRONG WINDS ALSO REPORTED WITH THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 110120 SVRLBF NEC005-101-110200- /O.NEW.KLBF.SV.W.0460.080911T0120Z-080911T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 720 PM MDT WED SEP 10 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL KEITH COUNTY IN SOUTHWEST NEBRASKA... SOUTHERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF ARTHUR... * UNTIL 800 PM MDT * AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF HAYTHORN LAKE...OR 13 MILES SOUTHWEST OF ARTHUR...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF HAYTHORN LAKE BY 730 PM MDT... 9 MILES SOUTH OF ARTHUR BY 735 PM MDT... BUCKTAIL LAKE BY 800 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4162 10143 4138 10142 4136 10192 4155 10196 TIME...MOT...LOC 0120Z 263DEG 23KT 4143 10181 $$ 13
1 follow-up statement
000 WWUS53 KLBF 110140 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 PM CDT WED SEP 10 2008 NEC005-101-110200- /O.CON.KLBF.SV.W.0460.000000T0000Z-080911T0200Z/ ARTHUR NE-KEITH NE- 740 PM MDT WED SEP 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTH CENTRAL KEITH AND SOUTHEASTERN ARTHUR COUNTIES... AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 61 MILE MARKER 110...OR 9 MILES SOUTH OF ARTHUR...MOVING EAST AT 26 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BUCKTAIL LAKE BY 800 PM MDT... HAIL UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED 10 MIES SOUTH OF ARTHUR WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4155 10183 4162 10143 4138 10142 4137 10178 TIME...MOT...LOC 0140Z 263DEG 23KT 4145 10164 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:50 PM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, Sep 10, 1:50 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT WED SEP 10 2008
.SYNOPSIS...
ANALYSIS OF THE 19Z SURFACE DATA SHOWED THAT THE HIGH PRESSURE
HAD SHIFTED OVER TO THE EASTERN GREAT LAKES. NEARER TO HOME...A WEAK
SURFACE FRONT WAS STRETCHED FROM MANITOBA NEAR LAKE WINNIPEG ACROSS
THE WESTERN DAKOTAS TO A LOW IN WESTERN SOUTH DAKOTA...THEN WEST
ACROSS NORTHERN WYOMING. A SURFACE TROUGH EXTENDED TO THE SOUTH
ACROSS NEBRASKA AND EASTERN COLORADO TO SOUTHERN NEW MEXICO. SURFACE
DEWPOINTS ACROSS CENTRAL AND WESTERN NEBRASKA WERE IN THE MID 50S TO
LOWER 60S. IN THE UPPER LEVELS...6.7 MICRON WATER VAPOR IMAGERY
SHOWED A WELL-DEVELOPED WAVE ALONG THE MONTANA-WYOMING LINE NEAR
YELLOWSTONE AND THE BAROCLINIC ZONE STRETCHING ACROSS SOUTHERN IDAHO
AND THE NORTHERN PARTS OF NEVADA AND CALIFORNIA.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
THE PRE-FRONT TROUGH WILL BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT IN WESTERN NEBRASKA THIS EVENING. AS THE FRONT GOES
THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING THROUGH LATE
TONIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED. THE COVERAGE AND
STRENGTH WILL DECREASE SIGNIFICANTLY LATE THURSDAY MORNING AND INTO
THE AFTERNOON. AS THE FRONT BECOMES STATIONARY ON THE CENTRAL PLAINS
THURSDAY NIGHT...THE SITUATION BECOMES SET UP FOR THE THETA-E RIDGE
TO BUILD THROUGH CENTRAL AND WESTERN NEBRASKA. THE RESULTING
SCENARIO IS THUNDERSTORMS RE-DEVELOPING FRIDAY NIGHT.
.EXTENDED...SATURDAY THROUGH TUESDAY.
PERIOD APPEARS TO BE QUITE...AS HIGH PRESSURE BUILDS INTO THE
REGION. NORTHWEST FLOW AT THE SURFACE CAN BE EXPECTED SATURDAY AND
SUNDAY BEHIND DEPARTING COLD FRONT. SOUTHERLY FLOW SHOULD RETURN BY
MONDAY AND BEYOND. WITH RIDGE SLATED TO BUILD INTO AREA...LOOK FOR A
WARMING TREND MONDAY THRU WEDNESDAY. LITTLE IF ANY CHANCE OF PRECIP
THROUGH PERIOD...AS IKE REMNANTS STAY TO OUR SOUTHEAST.
&&
.AVIATION...
CONDITIONS BOUNCING AROUND THE NEXT 24 HOURS AS MORNING MVFR
STRATUS SLOW TO ERODE FROM THE WEST. AFTER A SHORT PERIOD OF VFR
CONDITIONS THIS AFTERNOON...PREFRONTAL TROF TO PUSH ACROSS THE AREA.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING
HOURS...AND ANY STORMS THAT DEVELOP MAY BRIEFLY REDUCE CIGS AND/OR
VSBY TO MVFR OR EVEN IFR CONDITIONS. OVERNIGHT A COLD FRONT WILL
WORK ACROSS THE AREA...WITH ANOTHER ROUND OF SHOWERS OR
THUNDERSTORMS POSSIBLE. HAVE INCLUDED FOR TAFS ONLY SHRA AND CB
ATTACHED TO CLOUDS AND WILL AMEND FOR POSSIBLE INCLUSION OF THUNDER
ONCE TIMING BECOMES MORE DEFINITIVE. POST FRONTAL LOW CLOUDS AND
POSSIBLE FOG AND SHOWERS TO PRODUCE AT LEAST MVFR AND POSSIBLY DOWN
TO LIFR CONDITIONS...WITH IMPROVEMENT TO VFR DURING THE DAY ON
THURSDAY. GUSTY SOUTH WINDS CONTINUE AHEAD OF PREFRONTAL TROF...THEN
A SWITCH TO WEST...BEFORE TURNING TO THE NORTH BEHIND THE COLD FRONT.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...SPRINGER
LONG TERM...TAYLOR
AVIATION...MASEKHazardous weather outlook, Sep 10, 2:22 PM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT WED SEP 10 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-112030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT WED SEP 10 2008 /222 PM MDT WED SEP 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. A TROF WILL MOVE ACROSS WESTERN NEBRASKA THIS EVENING WITH A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. OVERNIGHT A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA. THE FRONT WILL BRING ADDITIONAL CHANCES THUNDERSTORMS...HOWEVER THE THREAT FOR SEVERE WEATHER IS LIMITED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME LINGERING GENERAL THUNDERSTORMS WILL BE POSSIBLE BEHIND THE COLD FRONT ON THURSDAY. OTHERWISE THERE IS A LIMITED THREAT FOR HAZARDOUS WEATHER FOR THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.